Forum

THE SIGNS OF DRUG O...
 
Notifications
Clear all

Welcome to Essence Forum, please register to have full access to all the features of this forum. CLICK HERE TO REGISTER, CLICK HERE TO JOIN OUR WHATSAPP GROUP

Meet the world!

THE SIGNS OF DRUG OVERDOSE

1 Posts
1 Users
0 Reactions
429 Views
Avatar for admin
(@gorgeousg)
Member
Joined: 4 years ago
Posts: 214
Topic starter  

Overdoses of drugs or chemicals can be either accidental or intentional. Drug overdoses occur when a person takes more than the medically recommended dose of a prescription or over-the-counter drug. However, some people may be more sensitive to certain medications so that the high end of the therapeutic range of a drug may be toxic for them.

People who are experiencing a drug overdose may not have all of these signs, but if they are exhibiting a few, it may indicate a probability that they are overdosing. Some of these signs are:

  • Abnormal breathing: When the body is in a state of emergency or if the air passages become blocked, it will often exhibit slow difficult breathing combined with rapid breathing, or gasping for air, as in an attempt to regulate

 

  • Blue lips/fingertips and body: Some people experience a rise in body temperature during an overuse of substances, though it is common to see a body change in color as their body temperature will drop, turning lips and extremities to a blueish color. This is a direct sign from lack of oxygen in the body.

 

  • Dilated or pinpoint pupils: Depending on which type of substance used, pupils can change in size or show a rapid quivering effect called nystagmus. When using narcotics including heroine, morphine, hydrocodone and fentanyl, a person’s pupils will constrict, while other drugs such as cocaine make pupils dilate and become large.

 

  • Nausea and vomiting: Often a person will aspirate during an overdose, causing the body to respond by vomiting contents out of the system. If the person is unconscious and vomits, unable to expel it from their mouth and windpipe, they may end up choking on it.

 

  • Chest pain and irregular heart rate: Too many stimulants can cause rapid heart rate, and lead to heart pain and cardiac arrest. An overly stressed heart can cause small muscle tears, resulting in bleeding and severe pain. Opioids tend to have the opposite effect, causing slower breathing and a reduced heart rate.

 

  • Confusion and disorientation/violent behavior.  Confusion and disorientation, accompanied by severe anxiety can also exhibit signs that a person is overdosing. When people are conscious they may not be aware of their surroundings or be able to physically keep their balance. They can talk rapidly or nonsensically, lash out verbally and physically, stumble, fall, cry, or scream. Sometimes a person will exhibit violent and aggressive actions prior to losing all functioning.

 

  • Unconsciousness. When brain cells receive an overwhelming amount of toxins, they can shut down. 

 

  • Seizures and trembling. When the brain is stopped from performing normal activity and becomes disrupted, electrical activity is deregulated and can cause cells to malfunction, throwing the body in convulsions, or seizures. Overuse of toxic substances is one of the reasons why the brain has abnormal electricity. Seizures can permanently damage brain cells, and some people will not survive them. Shivering and trembling may be signs of the early stages of an overdose and can lead to a more serious seizure.

Death, a symptom of an overdose when a person cannot be revived and therefore their life ends either accidentally or by taking too many substances on purpose.

What to do if you suspect a person Is overdosing:

As with any other emergency situation, try and stay calm if you are witness to a person overdosing. Call emergency numbers, check heart rate and breathing, ask questions to see if the person can respond and if they are conscious. Provide CPR if you are trained and it is needed. If you know that they overdosed on opioids and there is naloxone available, administer it immediately. Wait for medical care to arrive.

 

If the person regains consciousness, gather information such as the type of substance used, time of the last dose, and stay with them, talking to them until help arrives.

 

Sadly, there are often times that the person who is left to witness another in an overdose is someone doing drugs with them. They may not have the wherewithal to be able to call emergency numbers or feel like they would be in trouble, so they end up doing nothing. Other times, they are aware enough to save their friend’s life by calling and getting help right away.

 

Pharm G


   
Quote
Share: